{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,5,4]],"date-time":"2026-05-04T01:55:58Z","timestamp":1777859758056,"version":"3.51.4"},"reference-count":28,"publisher":"SAGE Publications","issue":"3","license":[{"start":{"date-parts":[[2021,2,1]],"date-time":"2021-02-01T00:00:00Z","timestamp":1612137600000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":["journals.sagepub.com"],"crossmark-restriction":true},"short-container-title":["Journal of Pharmacy Practice"],"published-print":{"date-parts":[[2022,6]]},"abstract":"<jats:p>Neurological toxicity is a relatively rare adverse reaction reported in elderly patients treated with cephalosporins. We present a case of ceftazidime-induced encephalopathy in the context of acute kidney injury in an 80-year-old female treated for a Pseudomonas aeruginosa prosthetic joint infection. During the course of treatment, the patient developed sudden confusion and disorientation. The patient\u2019s mental state progressively worsened, eventually leading to intubation and admission to the intensive care unit. As imaging and laboratory analyses revealed no alternative causes explaining the patient\u2019s symptoms, ceftazidime was stopped under the suspicion of drug-induced neurotoxicity. Shortly after ceftazidime discontinuation, the patient\u2019s condition drastically improved and returned to baseline within 5 days. This case reveals the potential severity of cephalosporin-induced neurotoxicity in elderly patients and highlights the importance of quickly detecting such adverse events in order to prevent dire outcomes.<\/jats:p>","DOI":"10.1177\/0897190021989931","type":"journal-article","created":{"date-parts":[[2021,2,1]],"date-time":"2021-02-01T04:57:04Z","timestamp":1612155424000},"page":"482-487","update-policy":"https:\/\/doi.org\/10.1177\/sage-journals-update-policy","source":"Crossref","is-referenced-by-count":7,"title":["Ceftazidime-Induced Neurotoxicity in an 80-Year-Old Female With Renal Dysfunction: A Case Report"],"prefix":"10.1177","volume":"35","author":[{"given":"Laetissia","family":"Amirouche","sequence":"first","affiliation":[{"name":"Faculty of Pharmacy, Universit\u00e9 de Montr\u00e9al, Montr\u00e9al, Qu\u00e9bec, Canada"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Alexandra","family":"Cerulli-Kanellopoulos","sequence":"additional","affiliation":[{"name":"Faculty of Pharmacy, Universit\u00e9 de Montr\u00e9al, Montr\u00e9al, Qu\u00e9bec, Canada"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"S\u00e9bastien","family":"Landry","sequence":"additional","affiliation":[{"name":"Faculty of Pharmacy, Universit\u00e9 de Montr\u00e9al, Montr\u00e9al, Qu\u00e9bec, Canada"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"V\u00e9ronique C.","family":"LeBlanc","sequence":"additional","affiliation":[{"name":"Faculty of Pharmacy, Universit\u00e9 de Montr\u00e9al, Montr\u00e9al, Qu\u00e9bec, Canada"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ghislain","family":"L\u00e9ger","sequence":"additional","affiliation":[{"name":"Dr. Georges-L.-Dumont University Hospital Center, Universit\u00e9 Ave, Moncton, New Brunswick, Canada"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"179","published-online":{"date-parts":[[2021,2,1]]},"reference":[{"key":"bibr1-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1L307"},{"key":"bibr2-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1016\/j.jns.2019.01.018"},{"key":"bibr3-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1016\/j.ijantimicag.2003.11.004"},{"key":"bibr4-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1007\/s40264-017-0578-2"},{"key":"bibr5-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1592\/phco.23.3.369.32100"},{"key":"bibr6-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1155\/2019\/8936478"},{"key":"bibr7-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1093\/jac\/12.2.119"},{"key":"bibr8-0897190021989931","volume-title":"FORTAZ ceftazidime for injection Product Monograph","year":"2018"},{"key":"bibr9-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1093\/jac\/13.2.177"},{"key":"bibr10-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1128\/AAC.25.2.201"},{"issue":"4","key":"bibr11-0897190021989931","doi-asserted-by":"crossref","first-page":"351","DOI":"10.1002\/j.1875-9114.1991.tb04302.x","volume":"11","author":"Slaker RA","year":"1991","journal-title":"Pharmacotherapy"},{"key":"bibr12-0897190021989931","doi-asserted-by":"publisher","DOI":"10.3949\/ccjm.86a.18044"},{"key":"bibr13-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1093\/jac\/10.3.199"},{"key":"bibr14-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1016\/0750-7658(96)82135-6"},{"issue":"5","key":"bibr15-0897190021989931","first-page":"497","volume":"81","author":"Beumier M","year":"2015","journal-title":"Minerva Anestesiol"},{"key":"bibr16-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1016\/j.bbrc.2018.04.008"},{"key":"bibr17-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1038\/sj.bjp.0704496"},{"key":"bibr18-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1128\/AAC.40.3.763"},{"key":"bibr19-0897190021989931","doi-asserted-by":"publisher","DOI":"10.2165\/00003088-200039050-00003"},{"key":"bibr20-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1186\/cc13907"},{"key":"bibr21-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1016\/j.pediatrneurol.2003.07.006"},{"key":"bibr22-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1038\/clpt.1981.154"},{"key":"bibr23-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2125.2011.03991.x"},{"issue":"2","key":"bibr24-0897190021989931","first-page":"ii8","volume":"76","author":"Smith SJ","year":"2005","journal-title":"J Neurol Neurosurg Psychiatry"},{"key":"bibr25-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1007\/s40261-017-0498-z"},{"key":"bibr26-0897190021989931","doi-asserted-by":"publisher","DOI":"10.7861\/clinmedicine.16-5-491"},{"key":"bibr27-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1186\/s12916-019-1458-7"},{"key":"bibr28-0897190021989931","doi-asserted-by":"publisher","DOI":"10.1016\/S0028-3908(03)00188-6"}],"container-title":["Journal of Pharmacy Practice"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/0897190021989931","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/full-xml\/10.1177\/0897190021989931","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/0897190021989931","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,30]],"date-time":"2026-04-30T00:37:07Z","timestamp":1777509427000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1177\/0897190021989931"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2021,2,1]]},"references-count":28,"journal-issue":{"issue":"3","published-print":{"date-parts":[[2022,6]]}},"alternative-id":["10.1177\/0897190021989931"],"URL":"https:\/\/doi.org\/10.1177\/0897190021989931","relation":{},"ISSN":["0897-1900","1531-1937"],"issn-type":[{"value":"0897-1900","type":"print"},{"value":"1531-1937","type":"electronic"}],"subject":[],"published":{"date-parts":[[2021,2,1]]}}}